Mixed connective tissue disease with arterial thrombosis, antiphospholipid antibodies and heparin induced thrombocytopenia.

Published

Journal Article

We report a patient with mixed connective tissue disease (MCTD) who presented with thrombosis of the right femoral artery in association with antiphospholipid antibodies (aPL). When treated surgically and with heparin prophylaxis, she developed heparin induced thrombocytopenia and thrombosis which necessitated amputation of a lower limb. Thus our patient developed 2 separate groups of autoantibodies associated with thrombotic events. Our case highlights an association between thrombosis, aPL and MCTD. Furthermore, it emphasizes a need for intensive monitoring when hypercoaguable individuals with connective tissue disorders are treated with heparin.

Full Text

Duke Authors

Cited Authors

  • Jackson, J; McDonald, M; Casey, E; Kelleher, S; Murray, A; Temperley, I; Shanik, G; Feighery, C; Jackson, F

Published Date

  • November 1990

Published In

Volume / Issue

  • 17 / 11

Start / End Page

  • 1523 - 1524

PubMed ID

  • 2273496

Pubmed Central ID

  • 2273496

International Standard Serial Number (ISSN)

  • 0315-162X

Language

  • eng